Hail, McKean
- When
- April 28, 2:35 PM EST
- Where
- McKean County, Eldred
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.950, -78.400
Quarter sized hail was reported in Eldred.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 28, 11:45 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 1245 PM EDT SUN APR 28 2002 WILL UPDATE AS NEEDED. ...DISC... ...SHORT TERM... AS EXPECTED...DRY PUNCH PUSHING OUR AREA...WITH DECENT AMT OF SUN AND HEATING...AS LOW TRACKS NORTH OF C PA. SO FAR...BINOVC LIMITED...ALONG WITH MAX TEMPS...BUT IT IS ONLY EARLY AFT. AS WITH MAY 83 EVENT...CLEARING AREA TRYING TO SNEAK TO THE N OF US...OFF LAKE ERIE. STILL PARAMETERS IN PLACE FOR SEVERE WEATHER...EXPECT ACTION TO MOVE IN/FIRE UP EARLY TO MID AFTERNOON...AND LINGER INTO LATE AFTERNOON ...EARLY EVENING. LINE OF STORMS TO THE WEST FILLING IN...SOME NASTY STORMS OUT THERE. ...LONG TERM... CURRENT EXTENDED SIMILAR TO WHAT I HAD YESTERDAY AND LOOKS GOOD. ...OTHER... SPS...SEVERE WEATHER OUTLOOK FOR ALL OF CENTRAL PA. .CTP...NONE. MARTIN
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-282045- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 946 AM EDT SUN APR 28 2002 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A STRONG LOW PRESSURE SYSTEM WILL TRACK JUST TO THE NORTH OF PENNSYLVANIA THIS AFTERNOON. A GUSTY SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL TRANSPORT WARM AND UNSTABLE AIR INTO THE AREA LATER TODAY...SETTING THE STAGE FOR SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS WILL DEVELOP OVER OHIO AND WESTERN PENNSYLVANIA LATE THIS MORNING AND EARLY IN THE AFTERNOON. THESE STORMS WILL MOVE INTO CENTRAL PENNSYLVANIA EARLY THIS AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE STRONG AND DAMAGING WIND GUSTS. HOWEVER...SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES. THE PEAK THREAT TIME WILL BE FROM MID AFTERNOON TO EARLY EVENING. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AUTHORITY...AND ASK THEM TO PASS IT ON TO THE NATIONAL WEATHER SERVICE. THIS IS AN ACTIVE WEATHER DAY...PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI/DANGELO FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
PAZ004>006-010>012-017>019-024>026-033-034-037-041-042-045-046- 290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 233 PM EDT SUN APR 28 2002 ...A TORNADO WATCH IS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... TIOGA...WARREN...MCKEAN...POTTER...ELK...CAMERON...LYCOMING... SULLIVAN...CLINTON...CENTRE...CLEARFIELD...BLAIR...HUNTINGDON... CAMBRIA...BEDFORD AND SOMERSET. WARM...MOIST AIR IN PLACE OVER THE COMMONWEALTH WILL BE MET BY A COLD FRONT ADVANCING FROM THE NORTHWEST THIS EVENING. THUNDERSTORMS HAVE DEVELOPED OVER WESTERN PENNSYLVANIA EARLY THIS AFTERNOON...AND WILL PUSH INTO AND THROUGH THE CENTRAL AND NORTHERN MOUNTAINS THROUGH SUNSET. THE STORMS THAT HAVE FORMED DO HAVE THE POTENTIAL TO CREATE TORNADOES...AS WELL AS DAMAGING STRAIGHT-LINE WIND GUSTS AND LARGE HAIL. THEREFORE...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A LARGE PORTION OF CENTRAL PENNSYLVANIA. THE TORNADO WATCH WILL BE IN EFFECT UNTIL 8 PM EDT. STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE MEDIA SOURCE TO KEEP ABREAST OF POSSIBLE SEVERE WEATHER WARNINGS. DANGELO
The Buffalo radar (KBUF), 114 km away, was scanning. The volume nearest the first event began at 19:34 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported in Eldred.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285609.